Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 78, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Nov 15, 2006, 1:12 PM CST for Russell County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2006, 1:12 PM CST (19:12 UTC)
- Expired
- Nov 15, 2006, 2:00 PM CST
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Russell County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 9:54 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 151913
TORBMX
ALC113-152000-
/O.NEW.KBMX.TO.W.0078.061115T1912Z-061115T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
112 PM CST WED NOV 15 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
RUSSELL COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITIES OF...PHENIX CITY...LADONIA
* UNTIL 200 PM CST
* AT 110 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
HURTSBORO...OR ABOUT 17 MILES EAST OF UNION SPRINGS...MOVING
NORTHEAST AT 50 MPH.
* THE TORNADO IS WILL BE NEAR...
SEALE BY 125 PM CST
8 MILES NORTHWEST OF FORT MITCHELL BY 135 PM CST
LADONIA BY 140 PM CST
PHENIX CITY BY 145 PM CST
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3224 8544 3215 8542 3232 8500 3248 8498
3247 8531
$$
611 follow-up statement
000
WWUS54 KBMX 151942
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
140 PM CST WED NOV 15 2006
ALC113-152000-
/O.CON.KBMX.TO.W.0078.000000T0000Z-061115T2000Z/
RUSSELL AL-
140 PM CST WED NOV 15 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CST FOR RUSSELL
COUNTY...
AT 139 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SEALE...OR ABOUT
14 MILES SOUTHWEST OF FORT BENNING SOUTH...MOVING NORTHEAST AT 40
MPH.
AN ADDITIONAL THUNDERSTORM LIKELY CONTAINING A TORNADO WILL MOVE OUT
OF NORTHERN BARBOUR COUNTY AND INTO SOUTHERN RUSSELL COUNTY...NEAR
PITTSVIEW BEFORE 2 PM CST.
THE TORNADO WILL BE NEAR...
FORT MITCHELL BY 150 PM CST
8 MILES SOUTHEAST OF PHENIX CITY BY 200 PM CST
HEAVY RAINFALL MAY OBSCURE THESE TORNADOES. TAKE COVER NOW IF YOU
WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE
PLACE.
LAT...LON 3227 8523 3215 8527 3207 8520 3208 8508
3232 8500 3248 8498 3237 8521
$$
61What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 15, 11:40 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Nov 15, 11:40 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 AM CST WED NOV 15 2006 .UPDATE...WEATHER AND AVIATION DISCUSSION. && .UPDATE...ACTIVE STORM SYSTEM MOVING ACROSS THE AREA. TORNADO WATCHES REMAIN IN EFFECT. WILL START TO TRIM BACK PORTIONS OF WATCHES DURING THE AFTERNOON. ACTUAL FRONT IS BACK IN MISSISSIPPI... WITH SHOWERS/THUNDERSTORMS WELL IN ADVANCE OF THE FRONT. && .AVIATION...DISCUSSION FOR 18Z TAFS. ACTIVE WEATHER PERIOD ACROSS THE AREA. SEVERE WEATHER WATCHES REMAIN IN EFFECT. IFR/MVFR CONDITIONS CAN BE EXPECTED THROUGH 03Z WITH NUMEROUS SHOWERS/THUNDERSTORMS...CEILINGS BELOW 1000 FEET. DAMAGING WINDS/ISOLATED TORNADOES POSSIBLE. WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED. AFTER 03Z...SHOWERS/THUNDERSTORMS WILL BE SHIFTING EAST...EXPECT ISOLATED SHOWERS WITH CEILINGS 1000 TO 2000 FEET. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && KSL
Hazardous weather outlook, Nov 14, 8:25 PM CST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 825 PM CST TUE NOV 14 2006 ALZ011>015-017>050-160230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 825 PM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS INCLUDING DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A FEW TORNADOES. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT...AND ARRIVE IN WEST CENTRAL ALABAMA BY 8 AM. THIS LINE OF THUNDERSTORMS IS EXPECTED TO REACH THE INTERSTATE 65 CORRIDOR BETWEEN 10 AM AND 1 PM AND EXIT THE STATE BY 6 PM. HOWEVER... ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN LINE ASSOCIATED WITH THE COLD FRONT. WHILE THERE IS SOME QUESTION AS TO HOW UNSTABLE THE AIRMASS WILL BECOME OVER CENTRAL ALABAMA...SEVERE STORMS WITH WINDS NEAR 70 MPH AND A FEW TORNADOES ARE POSSIBLE FROM 8 AM THROUGH 6 PM. AT THIS TIME...THE BEST CHANCE FOR SEVERE STORMS WILL BE FOR AREAS SOUTH OF A LINE FROM CARROLLTON TO BIRMINGHAM...TO HEFLIN. HOWEVER...STRONG TO SEVERE STORMS MAY ALSO BE POSSIBLE FARTHER TO THE NORTH. IN ADDITION TO THE THREAT OF SEVERE STORMS...CONDITIONS WILL BECOME BREEZY WEDNESDAY MORNING. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WILL BE POSSIBLE WITH OCCASIONAL GUSTS UP TO 35 MPH. HEAVY RAINFALL WILL ALSO BE A THREAT WITH THIS SYSTEM. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. ALTHOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME...LOCALIZED FLOODING MAY BECOME PROBLEMATIC DUE TO CLOGGED DRAINAGE AREAS FROM FALLING LEAVES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NECESSARY ON WEDNESDAY. 12/SIRMON
In the hours before
Local storm report, Nov 15, 12:37 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1237 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM TSTM WND DMG 4 S BRUNDIDGE 31.66N 85.82W
11/15/2006 PIKE AL LAW ENFORCEMENT
SEVERAL MOBILE HOMES OVERTURNED IN THE HAMILTON
CROSSROADS COMMUNITY SOUTH OF BRUNDIDGE. POSSIBLE
TORNADO.
&&
DCWLocal storm report, Nov 15, 12:49 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1249 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG LAFAYETTE 32.90N 85.40W
11/15/2006 CHAMBERS AL EMERGENCY MNGR
TREES ON HOMES AND ROOF DAMAGE IN NORTH LAFAYETTE AT
INTERSECTION OF US 431 AND AL HWY 77. POSSIBLE TORNADO.
&&
DCWLocal storm report, Nov 15, 12:54 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1254 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD 8 E BILLINGSLEY 32.66N 86.57W
11/15/2006 AUTAUGA AL PUBLIC
5.5 INCHES OF RAIN REPORTED IN WHITE CITY.
&&
DCWLocal storm report, Nov 15, 1:06 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
106 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 4 S BRUNDIDGE 31.66N 85.82W
11/15/2006 PIKE AL AMATEUR RADIO
WATER TOWER DESTROYED...SEVERAL MOBILE HOMES DESTROYED.
FIRE DEPARTMENT BUILDING COLLAPSED ON FIRE TRUCKS...ALL
IN THE HAMILTON CROSSROADS COMMUNITY. POSSIBLE TORNADO.
&&
DCWLocal storm report, Nov 15, 1:08 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM FUNNEL CLOUD 1 S AUBURN 32.58N 85.48W
11/15/2006 LEE AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED BETWEEN MILE MARKER 51 AND 54 ON
I-85...NEAR THE MACON COUNTY LINE.
&&
DCWLocal storm report, Nov 15, 1:12 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
112 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND DMG 5 SE WETUMPKA 32.49N 86.14W
11/15/2006 ELMORE AL EMERGENCY MNGR
HOME DAMAGED...SECTION OF ROOF BLOWN OFF...2 MILES
NORTHEAST OF OLD BINGHAM. POSSIBLE TORNADO.
&&
DCWThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 4:07 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 10 hr |
| Nov 15, 5:22 AM CST | Tornado Warning | BMX | Marengo | 53 min |
| Nov 15, 9:34 AM CST | Tornado Warning | BMX | Lowndes | 26 min |
| Nov 15, 9:38 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 37 min |
| Nov 15, 9:53 AM CST | Tornado Warning | BMX | Montgomery | 52 min |
| Nov 15, 10:13 AM CST | Flash Flood Warning | BMX | Lowndes, Montgomery | 3 hr |
| Nov 15, 10:19 AM CST | Severe Thunderstorm Warning | BMX | Winston | 41 min |
| Nov 15, 10:20 AM CST | Flash Flood Warning | BMX | Autauga, Dallas, Hale, Marengo, Perry | 3 hr |
| Nov 15, 10:22 AM CST | Severe Thunderstorm Warning | BMX | Pickens | 38 min |
| Nov 15, 10:35 AM CST | Tornado Warning | BMX | Elmore | 40 min |
| Nov 15, 11:06 AM CST | Tornado Warning | BMX | Tallapoosa | 54 min |
| Nov 15, 11:09 AM CST | Flash Flood Warning | BMX | Chambers, Clay, Coosa, Elmore, Lee, Macon and 2 more | 4 hr |
| Nov 15, 11:32 AM CST | Tornado Warning | BMX | Lee | 28 min |
| Nov 15, 11:40 AM CST | Tornado Warning | BMX | Chambers | 65 min |
| Nov 15, 11:57 AM CST | Tornado Warning | BMX | Randolph | 63 min |
| Nov 15, 12:08 PM CST | Tornado Warning | BMX | Pike | 37 min |
| Nov 15, 12:29 PM CST | Tornado Warning | BMX | Barbour | 61 min |
| Nov 15, 12:41 PM CST | Tornado Warning | BMX | Bullock | 37 min |
| Nov 15, 12:41 PM CST | Tornado Warning | BMX | Macon | 34 min |
| Nov 15, 1:05 PM CST | Tornado Warning | BMX | Lee | 55 min |
| Nov 15, 1:14 PM CST | Flash Flood Warning | BMX | Lowndes, Montgomery | 3 hr |
| Nov 15, 1:32 PM CST | Tornado Warning | BMX | Barbour | 28 min |
| Nov 15, 3:18 PM CST | Flash Flood Warning | BMX | Chambers, Lee, Macon, Tallapoosa | 3 hr |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.